Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 11, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 2016, 5:42 PM CDT for 4 counties in Wisconsin. It was in force for 33 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 5:42 PM CDT (22:42 UTC)
- Expired
- Jun 5, 2016, 6:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brown County, WI, Oconto County, WI, Outagamie County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 9 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:45 PM CDT | TSTM WND DMG | Freedom, WI | TRAMPOLINE WRAPPED AROUND A POWER POLE. VIA SOCIAL MEDIA. |
| Jun 5, 5:45 PM CDT | TSTM WND GST 62 | Appleton, WI | |
| Jun 5, 5:50 PM CDT | TSTM WND DMG | E Green Bay, WI | TREES SNAPPED ON EAST SIDE |
| Jun 5, 5:51 PM CDT | TSTM WND DMG | Wrightstown, WI | NO POWER IN CITY. |
| Jun 5, 5:52 PM CDT | TSTM WND GST 52 | Ashwaubenon, WI | |
| Jun 5, 5:54 PM CDT | TSTM WND DMG | W Green Bay, WI | INTERSECTION OF MORRIS AND MARLEE. HUGE TREE ON ROOF. |
| Jun 5, 5:55 PM CDT | TSTM WND DMG | Kimberly, WI | MANY TREES DOWN IN KIMBERLY. MAPLE AND KIMBERLY STREET |
| Jun 5, 6:00 PM CDT | TSTM WND DMG | Kaukauna, WI | TREES DOWN IN CITY AND ROOF DAMAGE TO A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222
WUUS53 KGRB 052242
SVRGRB
WIC009-083-087-115-052315-
/O.NEW.KGRB.SV.W.0011.160605T2242Z-160605T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
542 PM CDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN NORTHEASTERN WISCONSIN...
EASTERN SHAWANO COUNTY IN NORTHEASTERN WISCONSIN...
OUTAGAMIE COUNTY IN NORTHEASTERN WISCONSIN...
SOUTH CENTRAL OCONTO COUNTY IN NORTHEASTERN WISCONSIN...
* UNTIL 615 PM CDT
* AT 541 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PULASKI TO 6 MILES SOUTHEAST OF BLACK CREEK TO
10 MILES EAST OF LAKE POYGAN...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GREEN BAY AROUND 550 PM CDT.
KAUKAUNA...LITTLE CHUTE AND PULASKI AROUND 555 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ASKEATON...GREENLEAF...MURPHY CORNER...SOBIESKI...LARK...KUNESH...LEO FRIGO
BRIDGE...ASHWAUBENON...PITTSFIELD AND HOBART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4473 8834 4473 8800 4471 8792 4463 8793
4468 8780 4453 8786 4425 8792 4424 8865
TIME...MOT...LOC 2241Z 276DEG 51KT 4473 8818 4438 8836 4418 8866
HAIL...<.75IN
WIND...60MPH
$$
ECKBERG2 follow-up statements
583
WWUS53 KGRB 052258
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
558 PM CDT SUN JUN 5 2016
WIC083-115-052306-
/O.CAN.KGRB.SV.W.0011.000000T0000Z-160605T2315Z/
SHAWANO WI-OCONTO WI-
558 PM CDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHAWANO AND SOUTH
CENTRAL OCONTO COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4425 8837 4444 8818 4466 8814 4466 8793
4463 8793 4468 8780 4453 8786 4425 8792
TIME...MOT...LOC 2256Z 276DEG 51KT 4471 8790 4436 8808 4414 8829
$$
WIC009-087-052315-
/O.CON.KGRB.SV.W.0011.000000T0000Z-160605T2315Z/
BROWN WI-OUTAGAMIE WI-
558 PM CDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR BROWN AND SOUTHEASTERN OUTAGAMIE COUNTIES...
AT 556 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREEN BAY TO 9 MILES SOUTHWEST OF BELLEVUE TOWN TO
HIGH CLIFF STATE PARK...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
BROWN AND SOUTHEASTERN OUTAGAMIE COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS: ASKEATON...GREENLEAF...WRIGHTSTOWN...LARK...LEO FRIGO BRIDGE...
BELLEVUE...RED BANKS...MORRISON...ASHWAUBENON AND HOBART.
WIND GUSTS TO 53 MPH HAVE BEEN REPORTED AT GREEN BAY AND GUSTS TO 62
MPH HAVE BEEN REPORTED AT APPLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4425 8837 4444 8818 4466 8814 4466 8793
4463 8793 4468 8780 4453 8786 4425 8792
TIME...MOT...LOC 2256Z 276DEG 51KT 4471 8790 4436 8808 4414 8829
HAIL...<.75IN
WIND...60MPH
$$
KIECKBUSCH945
WWUS53 KGRB 052303
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
603 PM CDT SUN JUN 5 2016
WIC087-052311-
/O.CAN.KGRB.SV.W.0011.000000T0000Z-160605T2315Z/
OUTAGAMIE WI-
603 PM CDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OUTAGAMIE COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4425 8817 4441 8811 4462 8798 4466 8793
4463 8793 4468 8780 4453 8786 4425 8792
TIME...MOT...LOC 2301Z 276DEG 51KT 4470 8782 4435 8800 4413 8821
$$
WIC009-052315-
/O.CON.KGRB.SV.W.0011.000000T0000Z-160605T2315Z/
BROWN WI-
603 PM CDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EASTERN BROWN COUNTY...
AT 601 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BAY SHORE PARK TO BELLEVUE TOWN TO
MORRISON...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...GREEN BAY...BELLEVUE...DE
PERE...ASHWAUBENON...BELLEVUE...ALLOUEZ...
LEDGEVIEW...MORRISON...HOLLAND AND GLENMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4425 8817 4441 8811 4462 8798 4466 8793
4463 8793 4468 8780 4453 8786 4425 8792
TIME...MOT...LOC 2301Z 276DEG 51KT 4470 8782 4435 8800 4413 8821
HAIL...<.75IN
WIND...60MPH
$$
KIECKBUSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:08 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 5, 3:08 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 308 PM CDT SUN JUN 5 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 308 PM CDT Sun Jun 5 2016 A short-wave trof and associated sfc trof will continue to generate showers and thunderstorms late this afternoon and early evening. The tstms may produce wind gusts of 40 to 50 mph and hail up to dime size over north central WI, where CAPE is currently 400-600 j/kg. Convection should quickly shift east of the region by mid-evening, followed by partly cloudy skies for the rest of the night. On Monday, another short-wave trof and associated cold front will push through the region. This wave will arrive earlier in the day, with showers spreading southeast across the region during the mid to late morning. With abundant cloud cover and limited heating, instability should be weak, so not expecting any severe weather. lows tonight will be in the low to mid 50s, with highs on Monday only in the 60s to around 70 range. .LONG TERM...Monday Night Through Sunday Issued at 308 PM CDT Sun Jun 5 2016 A broad upper-level low pressure trough over the eastern half of North America will deliver a chance for showers and thunderstorms to Northeast Wisconsin through Tuesday. Meanwhile, high pressure over western North America will intensify and shove the low pressure trough east into the Atlantic by Friday. Dry and pleasant weather is expected midweek during the transition, but warm temperatures and a chance for showers and thunderstorms will return as the axis of the ridge approaches late in the week. && .AVIATION...for 18Z TAF Issuance Issued at 1233 PM CDT Sun Jun 5 2016 An upper level disturbance will bring scattered showers and isold tstms to the region from mid-afternoon to early evening. Confidence is only high enough to include a tempo group for tstms at RHI/AUW/CWA. Aside from local mvfr conditions with tstms, anticipate VFR conditions to prevail. Another short-wave trof will arrive late Monday morning, and bring sct showers to the TAF sites. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......ML AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 5, 3:31 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT SUN JUN 5 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 331 PM CDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH EARLY EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON INTO EARLY MONDAY EVENING. SOME OF THE SHOWERS AND STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF THE WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HAIL OR WIND GUSTS OVER 40 MPH EARLY THIS EVENING. LMZ521-522-541>543-062045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 331 PM CDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY WEST TO NORTHWEST WINDS MAY PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT THROUGH EARLY EVENING, ESPECIALLY OVER THE BAY. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE EARLY IN THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON. SOME OF THE SHOWERS AND STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF THE WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD BECOME SEVERE. KIECKBUSCH/ML
In the hours before
Local storm report, Jun 5, 4:56 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
456 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG WAUSAU 44.96N 89.63W
06/05/2016 MARATHON WI TRAINED SPOTTER
5 TREES DOWN NEAR 17TH/STEWART. SHINGLES PEELED OFF THE
ROOF.
&&
SACLocal storm report, Jun 5, 5:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
505 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST TIGERTON 44.73N 89.05W
06/05/2016 M60 MPH SHAWANO WI PUBLIC
&&
SACLocal storm report, Jun 5, 5:22 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
522 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST CLINTONVILLE 44.61N 88.75W
06/05/2016 E65 MPH WAUPACA WI TRAINED SPOTTER
TREE DOWN IN CLINTONVILLE
&&
TIMKLocal storm report, Jun 5, 5:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM NON-TSTM WND GST SHAWANO 44.78N 88.59W
06/05/2016 M46 MPH SHAWANO WI AWOS
G40 KT AT EZS AWOS
&&
TIMKLocal storm report, Jun 5, 5:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
533 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 3 N SHIOCTON 44.47N 88.58W
06/05/2016 OUTAGAMIE WI TRAINED SPOTTER
TREES DOWN IN CITY. NO POWER.
&&
SACLocal storm report, Jun 5, 5:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
536 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 2 N BLACK CREEK 44.49N 88.44W
06/05/2016 OUTAGAMIE WI PUBLIC
TREES DOWN IN CITY.
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:18 PM CDT | Marine Dense Fog Advisory | GRB | 10 hr | |
| Jun 5, 3:36 AM CDT | Small Craft Advisory | GRB | 15 hr | |
| Jun 5, 2:45 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 60 min |
| Jun 5, 3:43 PM CDT | Special Weather Statement | GRB | Marathon | 47 min |
| Jun 5, 4:01 PM CDT | Special Weather Statement | GRB | Marathon | 29 min |
| Jun 5, 4:27 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Portage, Shawano, Waupaca | 48 min |
| Jun 5, 5:01 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Shawano, Waupaca | 59 min |
| Jun 5, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 46 min |
| Jun 5, 5:44 PM CDT | Special Marine Warning | GRB | 61 min | |
| Jun 5, 5:55 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 50 min |
| Jun 5, 6:05 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc | 40 min |
| Jun 5, 6:42 PM CDT | Special Marine Warning | GRB | 33 min | |
| Jun 5, 6:56 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.